Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2012, 3:28 PM EDT for Charlotte County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 3:28 PM EDT (19:28 UTC)
- Expired
- Aug 8, 2012, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 139 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WGUS51 KRNK 081928
FFWRNK
VAC037-082330-
/O.NEW.KRNK.FF.W.0046.120808T1928Z-120808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 730 PM EDT.
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISONVILLE...KEYSVILLE...CULLEN...ABILENE AND CHARLOTTE COURT
HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR HAS INDICATED THAT AS MUCH AS 3 INCHES OF RAIN HAS FALLEN IN
THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE OVER THE NEXT TWO HOURS. THIS EXCESSIVE RAINFALL MAY CAUSE
SMALL STREAMS AND ROADSIDE DITCHES TO OVERFLOW THEIR BANKS DURING
THE AFTERNOON AND EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3689 7848 3679 7857 3702 7871 3720 7868
3720 7864 3717 7863 3715 7859 3715 7853
3709 7848 3708 7844
$$
161 follow-up statement
977
WGUS71 KRNK 081957
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT WED AUG 8 2012
VAC037-082330-
/O.CON.KRNK.FF.W.0046.000000T0000Z-120808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
357 PM EDT WED AUG 8 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
EASTERN CHARLOTTE COUNTY...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN AND
ABILENE. NEARLY 4 INCHES HAVE RAIN HAS FALLEN PER DOPPLER RADAR NEAR
REESES AND ROANOKE CREEKS. ANY ROADWAYS NEARBY ARE LIKELY INUNDATED
WITH WATER AND DANGEROUS TO CROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3689 7848 3679 7857 3702 7871 3720 7868
3720 7864 3717 7863 3715 7859 3715 7853
3709 7848 3708 7844
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:52 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 8, 1:52 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT WED AUG 8 2012 .SYNOPSIS... A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE TODAY AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY TONIGHT BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING ANOTHER ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG. COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1255 PM ED WEDNESDAY... ISOALTED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED OVER THE PAST 30 MINUTES GENERALLY ALONG AND EAST OF A LINE FROM WILKES COUNTY NC TO APPOMATTOX COUNTY VA. ANTICIPATE THIS AREA TO BE THE FOCUS FOR ADDITIONAL SHOWERS AND STORMS AS THE AFTERNOON PROGRESSES. CANNOT RULE OUT VERY ISOLATED COVERAGE WEST OF THIS REGION. HAVE MADE ADJUSTMENTS TO THE HOURLY TEMPERATURE...DEW POINT...WINDS AND SKY COVER BASED UPON THE CURRENT OBSERVATIONS AND EXPECTED TRENDS THIS AFTERNOON. THIS PROMPTED AN INCREASE IN THE FORECAST HIGH TEMPERATURES BY TWO TO THREE DEGREES ACROSS THE VIRGINIA PIEDMONT. AS OF 952 AM EDT WEDNESDAY... SURFACE OBSERVATIONS AND VISIBLE SATELLITE IMAGERY INDICATES A FEW POCKETS OF LINGERING FOG IN SOME OF THE MOUNTAIN VALLEYS. HOWEVER...ANTICIPATE THAT BY 1100 AM EDT...MOST OR ALL OF THIS LINGERING FOG WILL HAVE DISSIPATED. PRECIPITATION HAS BEEN LIMITED TO JUST A FEW ISOLATED SHOWERS ACROSS PARTS OF BUCKINGHAM COUNTY VIRGINIA. ANTICIPATE LIMITED...IF ANY COVERAGE...THROUGH NOON BEFORE COVERAGE INCREASES NEAR THE NC/VA BORDER. NO OTHER SIGNIFICANT CHANGES. THE HOURLY TEMPERATURE...DEW POINT...WIND AND SKY COVER GRIDS HAVE BEEN TWEAKED TO REFLECT THE LATEST OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON. AS OF 230 AM EDT WEDNESDAY... WEAK SURFACE BOUNDARY ACROSS THE MOUNTAINS WILL GRADUALLY FADE TODAY AS A MID LEVEL WAVE PASSES TO THE EAST BY AFTERNOON AND DRIER AIR ALOFT PER VAPOR LOOP ADVECTS IN FROM THE NW. HOWEVER THE LOW LEVELS WILL REMAIN RATHER MOIST AND GIVEN ANOTHER SUBTLE S/W PUSHING ACROSS THE WEST LATER ON CANT TOTALLY RULE OUT ADDED ISOLATED CONVECTION...ESPCLY BLUE RIDGE AND POINTS EAST...MAINLY SOUTH OF HIGHWAY 460 WHERE BOUNDARY LAYER MOISTURE/INSTABILITY WILL BE BETTER. LATEST LOCAL GUIDANCE AS WELL AS THE SPC WRF AND GFS HINT AT THIS WITH A FEW TSRA CLUSTERS DEVELOPING SW SECTIONS ALONG THE BLUE RIDGE PER DIFF HEATING UNDER WEAK THETA-E RIDGING...AND THEN OUT EAST JUST AHEAD OF WHAT WAS LEFT OF THE OLD FRONT. AGAIN GIVEN WEAK STEERING AND LOCAL CONVERGENCE/OUTFLOW COULD ALLOW FOR STORMS TO POP UP AND DUMP HEAVY RAINFALL BUT NOT THINKING MUCH MORE COVERAGE THAN CHANCE TO ISOLATED POPS TODAY. OTRW EXPECTING A GRADUAL RETURN TO MORE SUNSHINE AS THE HIGH/MID LEVEL CLOUD DECK ERODES AND SHIFTS NE WITH THE PASSAGE OF THE WAVE TO THE EAST THIS MORNING. THINK CLOUDS WILL LIMIT FOG FROM BECOMING TOO WIDESPREAD EXCEPT PERHAPS THE FAR WEST SO WILL KEEP MENTION PENDING RELEASE COVERAGE. WARM START AND SLIGHT 85H WARMING UNDER A WEAK WEST/NW TRAJECTORY ALOFT SHOULD PUSH TEMPS TO AROUND 90 EAST AND WELL INTO THE 80S WEST SO BUMPED UP CLOSER TO THE MAV VALUES TODAY. ANY CONVECTION SHOULD QUICKLY FADE WITH LOSS OF HEATING THIS EVENING GIVEN LACK OF SUPPORT...WITH MAINLY CLEAR SKIES AFTER MIDNIGHT AS WE SLIDE IN BETWEEN THE DEEP MOISTURE LOBE TO THE SE AND THE NEXT UPSTREAM 5H TROF. THUS WILL CARRY SOME ISOLATED EVENING POPS MAINLY SOUTH/EAST THEN GO DRY WITH PERHAPS SOME PATCHY FOG UNDER WEAK HIGH PRESSURE LATE. THIS SHOULD ALSO ALLOW LOW TEMPS TO DROP CLOSER TO THE COOLER MAV FOR THE MOST PART WITH RANGE FROM AROUND 60 VALLEYS TO UPPER 60S SE AND RIDGES. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 430 AM EDT WEDNESDAY... ACTIVE WEATHER WILL BEGIN THE SHORT TERM PERIODS AS THE UPPER FLOW AMPLIFIES ACROSS THE U.S...FEATURING A DEEPENING NEGATIVELY TILTED UPPER TROUGH FROM THE GREAT LAKES TOWARD THE MID-ATLANTIC THU-FRI. THE POPS AND SEVERE THREAT FOR THU SOMEWHAT QUESTIONABLE...BUT A MORE DEFINITE POSSIBILITY FOR FRI AS THE ENTIRE SYSTEM SHIFTS ACROSS THE CWA. NORMALLY SUCH A PATTERN WOULD SUGGEST A HIGH THREAT OF SEVERE WX ACROSS THE REGION...ESPECIALLY FRI. HOWEVER...EXTENSIVE CLOUD COVER AND MORNING SHRA FRI WILL LIKELY LIMIT HEATING...WITH THE GREATER LIKELIHOOD FOR SEVERE PROBABLY FOCUSED ACROSS THE PIEDMONT AND TOWARD THE COASTAL PLAIN FRI AFTERNOON/EVENING. AT THIS POINT...HAVE ONLY MENTIONED GUSTY WINDS AND LOCALLY HEAVY RAIN. SPC HAS OUTLOOKED THE WESTERN SECTIONS ON DAY2 AND THE ENTIRE CWA ON DAY3...BUT AGAIN FEEL MAIN THREAT ON DAY3 SHOULD BE EAST OF THE BLUE RIDGE. MODEL AND HPC QPF NOT OVERLY IMPRESSIVE AND INDICATIVE OF A SKIP OVER EFFECT OF THE HEAVIEST PRECIPITATION AS AFOREMENTIONED TOWARD EASTERN VA/NC. NONETHELESS...WITH FAIRLY WIDESPREAD HEAVY RAIN ACROSS THE MOUNTAIN AREAS DURING THE PAST COUPLE OF WEEKS...LATER SHIFTS WILL NEED TO EVALUATE THE ISSUANCE OF AN FFA WEST OF THE BLUE RIDGE WHERE 1HR FFG VALUES GENERALLY LESS THAN 2 INCHES. WITH REFERENCE TO POP TIMING...ENOUGH FORCING APPEARS EVIDENT COMBINED WITH PRE-SYSTEM HEATING TO SUPPORT GOOD CHC POPS EAST TO LIKELY POPS WEST BY FRI EVENING. WILL HAVE LIKELY POPS TO ALL AREAS FRI...WHICH MAY WELL BECOME CATEGORICAL WITH LATER FORECASTS. 850MB TEMPS NEAR +20C ACROSS THE PIEDMONT REGION THU WILL STILL SUPPORT WELL ABOVE NORMAL TEMPS IN THE LOW TO MID 90S EAST OF THE BLUE RIDGE...WITH MOSTLY 80S TO THE WEST...EXCEPT 70S IN THE MOUNTAINS ABOVE 3000 FT. EXTENSIVE CLOUD COVER AND SHRA/TSRA FRI SHOULD HOLD TEMPS TO THE 70S IN THE MOUNTAINS TO 80S EAST OF THE BLUE RIDGE. LATEST MODELS HAVE COME INTO BETTER AGREEMENT IN PUSHING THE MAIN UPPER TROUGH EAST OF THE REGION BY EARLY SAT...WHICH SHOULD TAKE THE BULK OF THE PCPN WITH IT. HOWEVER...THE PARENT...RATHER DEEP UPPER LOW FOR MID-AUGUST...WILL SWEEP THROUGH CENTRAL PA SAT AND COULD PROMOTE ENOUGH LIFT IN UPSLOPE AREAS OF WV/N VA TO SUPPORT ISOLD -SHRA DURING DAYTIME HEATING...THUS HAVE INCLUDED SLIGHT CHC POPS ACCORDINGLY. 850MB TEMPS DROP TO THE LOWEST LEVELS SEEN IN OVER TWO MONTHS...WITH +10C ACROSS ALL EXCEPT THE PIEDMONT BY 12Z SAT. THIS SHOULD ALLOW FOR SOME RATHER REFRESHING HIGHS IN THE 70S WEST OF THE BLUE RIDGE AND 80S EAST...WITH DEWPOINTS DROPPING INTO THE 50S WEST OF THE BLUE RIDGE AND 60S ACROSS THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 430 AM EDT WEDNESDAY... HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LONG TERM AT THIS TIME. IT APPEARS THAT A RATHER UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGHOUT THE EXTENDED AS A SERIES OF NW FLOW DISTURBANCES TRACK ACROSS THE REGION. THE ECMWF/GFS ARE AT ODDS WITH RESPECT TO THE AMPLIFICATION OF THE NEXT UPPER TROUGH TOWARD THE MIDDLE OF NEXT WEEK... WITH THE GFS FAVORING A FLATTER...MORE ZONAL FLOW. AT ANY RATE...IT APPEARS THAT AT LEAST CHC POPS FOR SHRA/TSRA WILL CONTINUE THROUGHOUT THE EXTENDED WITH TEMPS RETURNING BACK TO AOA NORMAL LEVELS. LOW-LEVEL MOISTURE WILL ALSO BE INCREASING...RESULTING IN INCREASINGLY MORE HUMID CONDITIONS AS WELL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... ISOLATED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE REMNANTS OF A FRONTAL BOUNDARY THAT IS STALLED ACROSS THE AREA. AS OF 1830Z...130PM...THE ACTIVITY WAS ALONG AND JUST EAST OF A KUKF-KMTV-KFVX LINE. WHILE VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON AND EARLY EVENING...BRIEF...LOCALIZED IFR CONDITIONS ARE EXPECTED UNDER THE HEAVIER SHOWER AND THUNDERSTORM CELLS. THE PRECIPITATION IS EXPECTED TO DISSIPATE THIS EVENING AROUND SUNSET WITH PRIMARILY VFR CONDITIONS THROUGH ROUGHLY 02Z...10PM. AFTER 02Z...10PM...LOOK FOR THE FORMATION OF PATCHY FOG AND STRATUS CLOUDS THAT WILL YIELD SOME LOCALIZED IFR/MVFR CONDITIONS. ANY SUB-VFR CONDITIONS ARE EXPECTED TO IMPROVE TO VFR BY 14Z..10AM...ON THURSDAY. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY AND PASS THROUGH THE REGION ON FRIDAY AND FRIDAY EVENING. SCATTERED SHOWERS AND STORMS ARE EXPECTED MAINLY ACROSS THE MOUNTAINS ON THURSDAY...AND THEN ACROSS THE ENTIRE REGION ON FRIDAY AS THE FRONT SWEEPS THROUGH. MAINLY VFR CONDITIONS ARE EXPECTED DURING THIS TIME PERIOD. THE EXCEPTION WILL BE BRIEF IFR/MVFR CONDITIONS ON THURSDAY UNDER THE HEAVIER CELLS...AND THEN AGAIN ON THURSDAY COINCIDENT TO THE PASSAGE OF THE FRONT. OVERNIGHT MOUNTAIN AND AND RIVER VALLEY FOG WILL BE POSSIBLE THROUGH THE PERIOD...OTHERWISE PRIMARILY VFR CONDITIONS ARE EXPECTED THIS WEEKEND AND MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...DS/JH SHORT TERM...RAB LONG TERM...DS/PH/RAB AVIATION...DS
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 605 AM EDT WED AUG 8 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-091015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 605 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 2:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT WED AUG 8 2012
VAZ058-059-081900-
CHARLOTTE VA-HALIFAX VA-
231 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF KEYSVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WYLLIESBURG AROUND 255 PM.
LAT...LON 3689 7848 3679 7857 3701 7894 3718 7863
3715 7859 3715 7855 3715 7853 3709 7848
3708 7844Local storm report, Aug 8, 2:39 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SW REIDSVILLE 36.34N 79.69W
08/08/2012 E0.50 INCH ROCKINGHAM NC TRAINED SPOTTER
HAIL A LITTLE SMALLER THAN DIME SIZE NEAR THE
INTERSECTION OF RICHARDSON DRIVE AND LARKWOOD DRIVE
&&
DSSpecial weather statement, Aug 8, 2:39 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT WED AUG 8 2012
NCZ005-006-081915-
CASWELL NC-ROCKINGHAM NC-
239 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF REIDSVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CAMP SPRINGS AROUND 315 PM.
LAT...LON 3625 7998 3626 7999 3642 7959 3629 7936
3624 7941 3625 7953 3624 7954 3624 7963Local storm report, Aug 8, 2:51 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 2 SE REIDSVILLE 36.33N 79.65W
08/08/2012 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ALONG BARNES STREET CLOSE TO THE INTERSECTION
OF US ROUTE 29
&&
PWSpecial weather statement, Aug 8, 3:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT WED AUG 8 2012
VAZ058-059-081930-
CHARLOTTE VA-HALIFAX VA-
302 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF KEYSVILLE. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR KEYSVILLE AROUND 330 PM.
LAT...LON 3689 7848 3675 7860 3701 7891 3718 7864
3715 7859 3715 7855 3715 7853 3709 7848
3708 7844Special weather statement, Aug 8, 3:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT WED AUG 8 2012
VAZ047-081930-
BUCKINGHAM VA-
305 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF CUMBERLAND. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF BUCKINGHAM COUNTY.
LAT...LON 3752 7833 3750 7834 3750 7835 3764 7852
3771 7835 3764 7824The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:17 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| Aug 8, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 63 min |
| Aug 8, 2:31 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Aug 8, 3:02 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Aug 8, 3:08 PM EDT | Areal Flood Advisory | RNK | Charlotte | 27 min |
| Aug 8, 3:16 PM EDT | Areal Flood Advisory | RNK | Buckingham | 62 min |
| Aug 8, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
| Aug 8, 3:38 PM EDT | Flash Flood Warning | RNK | Buckingham | 4 hr |
| Aug 8, 3:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Aug 8, 4:18 PM EDT | Special Weather Statement | RNK | Buckingham | 42 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Aug 8, 6:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Aug 8, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 33 min |
| Aug 8, 7:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.